Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: sibutramine while pregnant
|minue - Tue Mar 24, 2009 11:09 am||
I am taking sibutramine and im 12 weeks pregnant im taking 30 mg a day i want to know if that can harm the baby
|Debbie Miller, RN - Thu Mar 26, 2009 11:03 pm||
This is in a class of antidepressants, often used for weight loss purposes. It has not been shown to cause an increased risk of birth defects. However, it's safest to avoid any unnecessary medications in pregnancy just to be on the safe side. Since extensive testing is not done in pregnant or breastfeeding women, we don't have a lot of data but relatively few prescription and other therapeutic drugs have actually turned out to be the cause of problems in human babies whose mothers take them. Talk to your doctor because antidepressants should not be stopped suddenly and the risks and benefits should be considered when deciding about the use during pregnancy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.